Alert archive / Florida / Special Weather Statements in 2020
Special Weather Statement, NWS Melbourne, FL
NWS Melbourne, FL issued this special weather statement at Aug 14, 2020, 6:21 PM EDT for Seminole County, Volusia County, Florida. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 14, 2020, 6:21 PM EDT (22:21 UTC)
- Expired
- Aug 14, 2020, 7:00 PM EDT
- In force
- 39 min
- Issued by
- NWS Melbourne, FL
Counties Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.4 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 824 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- -35 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
921
WWUS82 KMLB 142221
SPSMLB
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Fri Aug 14 2020
FLZ041-046-141-147-142300-
Coastal Volusia FL-Northern Brevard County FL-Seminole FL-
Inland Volusia FL-
621 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE...NORTHWESTERN
BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 700 PM EDT...
At 620 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Port Orange to 6 miles southwest of
Maytown. Movement was east at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Daytona Beach, Port Orange, Titusville, Oviedo and New Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2890 8080 2864 8080 2861 8114 2920 8117
2925 8098
TIME...MOT...LOC 2220Z 267DEG 7KT 2913 8105 2873 8101
$$
KellyWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Aug 14, 3:23 PM EDT, 2 hours 58 minutes earlier.
Area forecast discussion, Aug 14, 3:23 PM EDT, 2 hours 58 minutes before
Area Forecast Discussion National Weather Service Melbourne FL 323 PM EDT Fri Aug 14 2020 .DISCUSSION... Rest of today into tonight...Besides some storms along and to the NW of I-4 and also across the Treasure Coast, not much activity across east central Florida so far. However, things will become more active through the remainder of the afternoon into this evening. Looking at long-range reflectivity from TMCO, both west and east coast sea breezes are well-defined with the west coast breeze crossing through Lake county while the east coast breeze is moving steadily west of I-95. Sea breeze collision along with other convective outflows colliding will increase coverage of lightning storms across the interior, especially across Lake, Volusia, Seminole, Orange, and Osceola counties where there is deeper moisture to work with. And with light west to southwest steering flow, some storms may push back toward the Brevard and Volusia coasts late this afternoon and early evening. Will continue PoPs of 60% across most of the interior through sunset, 50% Brevard and coastal Volusia, and then tapering off to 40% across Okeechobee and the Treasure Coast. Main storm hazards will be frequent lightning and wind gusts of 40-50 mph in the stronger storms. Localized heavy rainfall amounts of 2-3 inches may occur especially where larger boundary collisions result in slower storm motion. Leftover boundaries may initiate some additional showers and a couple of storms into this evening, but rain chances will gradually diminish as the evening goes on. Have 30% rain chances Osceola/Brevard northward and 20% to the south through this evening, but no precipitation expected overnight. Low temperatures in the lower to mid 70s. Saturday-mid week (previous)...With the subtropical ridge eroding over the weekend and a persistent enlongated trough feature developing across the Appalachian region, southwesterly flow looks to develop over the Florida peninsula by Saturday. This pattern will linger, as a series of waves pushes deep moisture and PWATs of around 2-2.15" into the area from the north, leading to higher than normal PoPs. PoPs area- wide will be around 60-70%+ each afternoon. An exception will be the Treasure Coast, where PoPs will remain around 40-50% Saturday, before increasing to match the rest of the area through midweek. This will be a change for the coastal areas, as SW flow will keep shower and storm activity further into the eastern side of the peninsula, with the east coast sea breeze pinned near the coast. So, convection will likely persist longer into the afternoon in coastal areas than the last several days. High temperatures each afternoon in the low to mid 90s, with morning lows generally in the mid 70s, except for some upper 70s along the coast. End of next week (previous)...You could call it the Tale of Two Patterns next week, but the consensus for both remains the same: wet weather looks to stick around for ECFL. Both the GFS and ECMWF suggest the subtropical ridge building back into the western Atlantic around late Wednesday night. This would bring the recently familiar pattern back, with southerly to southeasterly flow returning. However, PoPs look to remain high through the end of the period. Both global models indicate a moisture surge with PWATs 2+" moving into the area from the southeast, accompanying the westward push of the ridge axis. So, have PoPs persisting around 70% area-wide through the end of the week, but those may need to be adjusted upwards in future updates. High temperatures remaining in the low 90s, with morning lows in the mid to upper 70s. && .AVIATION... Ongoing showers and storms along the Treasure Coast and along the I-4 corridor northward. Additional showers and storms are expected to form later this afternoon along the sea breeze and outflow boundary collisions, and continue through early to mid evening. Included TEMPO groups with MVFR CIGs and VIS for KMCO, KLEE, KSFB, KISM until 21Z and for KDAB and KTIX until 22/23Z. VFR conditions outside of convection through the TAF period. Winds will be from the SSE/SSW at 5-10 KT along the interior and KDAB, and from the ESE for KTIX southward at 5-10 KT due to the sea breeze already pushing inland. Tomorrow, winds will be variable at around 5 KT before becoming S/SSW at 5-10 KT by mid morning. Included VCSH from KMLB southward and KLEE starting at 15Z. Included VCTS starting at 19Z for KMCO. && .MARINE... Through tonight...Boaters will need to keep an eye to the west late this afternoon and into this evening for the potential of storms over the interior pushing back toward the east coast, mainly across Brevard and Volusia counties. Otherwise, generally favorable boating conditions with seas around 2 ft and up to 3 ft offshore. Southerly winds of 10-15 kt this evening will veer to the SSW/SW overnight. Saturday-Tuesday (modified previous)...Southwesterly flow will develop, as the Atlantic ridge axis is forced southward by an elongated trough setting up over the eastern U.S. This will bring increased offshore-moving shower and thunderstorm chances to the coast and Atlantic waters, with isolated storms persisting offshore through the overnights. Despite SW flow, the east coast sea breeze is still expected to develop each afternoon, but remain near the coast. Winds generally 10kts or less through the period, increasing to 10-15kts during the afternoons over the weekend. Seas 1-3ft. Wednesday...No change to the pattern with generally favorable boating conditions outside of showers/storms. SSW/SW winds expected to be 10 kt or less but will back in the afternoon with development of the sea breeze. Seas generally 2-3 ft but may reach 4 ft beyond 20 nm offshore. && .PRELIMINARY POINT TEMPS/POPS... DAB 75 92 75 92 / 30 60 20 60 MCO 76 93 75 93 / 30 70 20 70 MLB 76 92 76 91 / 20 60 20 60 VRB 74 92 74 92 / 20 40 20 60 LEE 77 92 76 92 / 30 60 20 70 SFB 77 94 76 94 / 30 60 20 70 ORL 77 94 76 93 / 30 70 20 70 FPR 73 92 73 92 / 10 40 10 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. && SHORT-TERM/FORECAST...Combs RADAR/DSS....Negron AVIATION...Watson
Hazardous weather outlook, Aug 14, 11:40 AM EDT, 6 hours 41 minutes before
Hazardous Weather Outlook National Weather Service Melbourne FL 1140 AM EDT Fri Aug 14 2020 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-150100- Flagler Beach to Volusia-Brevard County Line 0-20 nm-Volusia- Brevard County Line to Sebastian Inlet 0-20 nm- Sebastian Inlet to Jupiter Inlet 0-20 nm-Flagler Beach to Volusia- Brevard County Line 20-60 nm-Volusia- Brevard County Line to Sebastian Inlet 20-60 nm- Sebastian Inlet to Jupiter Inlet 20-60 nm-Inland Volusia- Northern Lake-Orange-Seminole-Southern Brevard-Osceola- Indian River-Okeechobee-St. Lucie-Martin-Coastal Volusia- Southern Lake-Northern Brevard- 1140 AM EDT Fri Aug 14 2020 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. .THUNDERSTORM IMPACT... Scattered lightning storms will initially develop near the Atlantic coast around noon time across the Treasure Coast and then the early afternoon hours across Brevard and Volusia, as the east coast sea breeze slowly moves inland. Lightning storms will increase along and inland of the sea breeze, with storms increasing in intensity from mid afternoon through sunset as storm outflow boundaries collide. Storm motion will be slow and erratic, with a more east to northeast motion expected to develop from Kissimmee and along the I-4 corridor to north Brevard and Volusia counties late in the day. Some stronger storms will produce frequent lightning strikes, gusty winds up to 40 to 45 mph, small hail, and locally heavy rainfall. .FLOOD IMPACT... Slow to erratic storm motion may produce localized heavy rainfall totals of around 2 inches in a short period of time, especially where larger boundary collisions occur. This will be mainly along to near the I-4 corridor. .MARINE THUNDERSTORM GUST IMPACT... Wind gusts near 35 knots will be possible this afternoon in and close to lightning storms, mainly over the inland lakes. However, a few storms may also shift back toward the coast and just offshore, mainly north of Sebastian Inlet during the afternoon and early evening hours. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A pattern favorable for above normal chances for showers and lightning storms will continue well into next week, especially across the interior. Biggest threats with any storms which develop will be frequent cloud to ground lightning strikes, gusty winds, and torrential downpours. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed this afternoon and tonight. Combs/Pendergrast
In the hours before
Special weather statement, Aug 14, 3:37 PM EDT, 2 hours 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
337 PM EDT Fri Aug 14 2020
FLZ044-144-142030-
Northern Lake County FL-Southern Lake County FL-
337 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN LAKE COUNTY UNTIL 430 PM
EDT...
At 337 PM EDT, Doppler radar was tracking a strong thunderstorm over
Leesburg, moving northeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Leesburg, Eustis, Tavares, Mount Dora and Lake Griffin.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2887 8195 2896 8181 2896 8166 2905 8166
2905 8164 2908 8164 2893 8148 2868 8190
2878 8196
TIME...MOT...LOC 1937Z 231DEG 7KT 2881 8187
KNSpecial weather statement, Aug 14, 3:45 PM EDT, 2 hours 36 minutes before
Special Weather Statement
National Weather Service Melbourne FL
345 PM EDT Fri Aug 14 2020
FLZ041-141-142015-
Coastal Volusia FL-Inland Volusia FL-
345 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN VOLUSIA COUNTY UNTIL
415 PM EDT...
At 344 PM EDT, Doppler radar was tracking a strong thunderstorm over
Daytona Beach Airport, or over Daytona Beach, moving east at 5 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Daytona Beach, Port Orange, Ormond Beach, New Smyrna Beach and South
Daytona.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 2910 8090 2906 8087 2900 8114 2926 8121
2927 8115 2938 8115 2940 8105
TIME...MOT...LOC 1944Z 254DEG 4KT 2919 8105
KNSpecial weather statement, Aug 14, 4:37 PM EDT, 1 hour 44 minutes before
Special Weather Statement
National Weather Service Melbourne FL
437 PM EDT Fri Aug 14 2020
FLZ044>046-142115-
Northern Lake County FL-Orange FL-Seminole FL-
437 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN SEMINOLE...EAST CENTRAL
LAKE AND NORTHWESTERN ORANGE COUNTIES UNTIL 515 PM EDT...
At 436 PM EDT, Doppler radar was tracking a strong thunderstorm over
Wekiwa Springs State Park, or near Apopka, moving north at 10 mph.
Additional storms wil ldevelop over northwest Orange and western
Seminole counties.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Pine Hills, Sanford, Apopka, Altamonte Springs and Ocoee.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2854 8158 2889 8148 2886 8136 2885 8136
2885 8134 2883 8132 2884 8128 2883 8126
2852 8141
TIME...MOT...LOC 2036Z 194DEG 9KT 2873 8146
KellySpecial weather statement, Aug 14, 5:04 PM EDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Melbourne FL
504 PM EDT Fri Aug 14 2020
FLZ041-044-142130-
Northern Lake County FL-Inland Volusia FL-
504 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL LAKE AND
NORTHWESTERN VOLUSIA COUNTIES UNTIL 530 PM EDT...
At 503 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles northwest of Orange City, moving northeast at 5 mph. other
strong storms will affect Pierson.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
DeLand, Orange City, Pierson, DeLeon Springs and Barberville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2926 8142 2926 8132 2894 8127 2893 8147
2937 8149 2938 8145 2939 8142
TIME...MOT...LOC 2103Z 218DEG 6KT 2898 8140
KellySpecial weather statement, Aug 14, 5:34 PM EDT, 47 minutes before
Special Weather Statement
National Weather Service Melbourne FL
534 PM EDT Fri Aug 14 2020
FLZ041-141-142215-
Coastal Volusia FL-Inland Volusia FL-
534 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL and SOUTHERN VOLUSIA
COUNTY UNTIL 615 PM EDT...
At 532 PM EDT, Doppler radar was tracking a strong thunderstorm over
DeLand Airport extending north to the Flagler county line. This
storm was moving northeast at 5 to 10 mph. Additional storms will
develop over southern Volusia county as a result of boundary
collisions.
Half inch hail and wind gusts up to 50 mph will be possible with this
storm.
Locations impacted include...
Deltona, Daytona Beach, Port Orange, Ormond Beach and DeLand.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2943 8107 2932 8101 2922 8099 2882 8096
2884 8126 2926 8133 2927 8115 2928 8115
2941 8116 2942 8114 2943 8111
TIME...MOT...LOC 2132Z 244DEG 3KT 2909 8126
KellySpecial weather statement, Aug 14, 6:21 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Melbourne FL
621 PM EDT Fri Aug 14 2020
FLZ041-046-141-147-142300-
Coastal Volusia FL-Northern Brevard County FL-Seminole FL-
Inland Volusia FL-
621 PM EDT Fri Aug 14 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN SEMINOLE...NORTHWESTERN
BREVARD AND SOUTHEASTERN VOLUSIA COUNTIES UNTIL 700 PM EDT...
At 620 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Port Orange to 6 miles southwest of
Maytown. Movement was east at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
these storms.
Locations impacted include...
Daytona Beach, Port Orange, Titusville, Oviedo and New Smyrna Beach.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with these storms, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2890 8080 2864 8080 2861 8114 2920 8117
2925 8098
TIME...MOT...LOC 2220Z 267DEG 7KT 2913 8105 2873 8101
KellyThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 14, 3:37 PM EDT | Special Weather Statement | MLB | Lake | 53 min |
| Aug 14, 3:45 PM EDT | Special Weather Statement | MLB | Volusia | 30 min |
| Aug 14, 4:37 PM EDT | Special Weather Statement | MLB | Orange | 38 min |
| Aug 14, 5:04 PM EDT | Special Weather Statement | MLB | Volusia | 26 min |
| Aug 14, 5:34 PM EDT | Special Weather Statement | MLB | Volusia | 41 min |
| Aug 14, 6:15 PM EDT | Areal Flood Advisory | MLB | Volusia | 90 min |
| Aug 14, 6:59 PM EDT | Special Weather Statement | MLB | Seminole | 46 min |
| Aug 14, 7:28 PM EDT | Special Weather Statement | MLB | Osceola | 47 min |
Nearby
Special Weather Statements in Florida, 2020Every special weather statement in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.